Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 4:29 PM CDT for Lincoln County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 12, 2007, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122129 SVRLBF NEC111-122230- /O.NEW.KLBF.SV.W.0232.070612T2129Z-070612T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... * UNTIL 530 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 17 MILES NORTH OF CURTIS...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 445 PM CDT... MAXWELL BY 455 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 122152 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM CDT TUE JUN 12 2007 NEC111-122230- /O.CON.KLBF.SV.W.0232.000000T0000Z-070612T2230Z/ LINCOLN NE- 452 PM CDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LINCOLN COUNTY... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAXWELL BY 500 PM CDT... 8 MILES SOUTHEAST OF HIGHWAY 83 MILE MARKER 100 BY 530 PM CDT... LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082 $$ KAR
000 WWUS53 KLBF 122228 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT TUE JUN 12 2007 NEC111-122235- /O.EXP.KLBF.SV.W.0232.000000T0000Z-070612T2230Z/ LINCOLN NE- 525 PM CDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 530 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR LINCOLN COUNTY HAD WEAKENED AND MOVED OUT OF THE COUNTY. BRIEF HEAVY RAIN WILL CONTINUE TO AFFECT EASTERN LINCOLN COUNTY. LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:51 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 12, 2:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT TUE JUN 12 2007 .SHORT TERM DISCUSSION... UPPER LOW CURRENTLY OVER WESTERN COLORADO...IS DRAWING DEEP MOISTURE NORTHWARD ACROSS THE FORECAST AREA. ONGOING CONVECTION MAINLY WEST OF VALENTINE THROUGH HAYES CENTER IS PRODUCING MODERATE TO HEAVY RAINFALL RATES WITH FLASH FLOODING IMMINENT OR OCCURRING IN PORTIONS OF CHASE...WESTERN PERKINS AND KEITH COUNTY. PRECIPITABLE WATER VALUES HAVE RISEN ALARMINGLY HIGH WITH THE SPECIAL 18Z RAOB AT LBF SHOWING 1.47 INCHES WHICH IS NEARLY 200 PERCENT OF NORMAL. DEEP LAYER SHEAR WILL BE 25 TO 30 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF 1500-2500 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY RAINFALL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 00Z THURSDAY. THIS WILL LIKELY END UP BEING ANOTHER HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN AREAS OF HIGHEST RISK. UPPER LOW WILL SLOWLY ADVANCE NOT WRN KS BY 00Z AND STALL OUT ACROSS SRN KS/NRN OK. THIS WILL KEEP CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH THURSDAY ACROSS THE SERN HALF OF THE FORECAST AREA. HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY. .LONG TERM DISCUSSION... FOR THE PERIOD SATURDAY THROUGH TUESDAY...BROAD UPPER RIDGE ON SATURDAY WILL BRING HIGHS INTO THE UPPER 80S...THEN PAC TROUGH WILL FLATTEN RIDGE AND BRING A COLD FRONT INTO THE AREA SUNDAY. THIS WILL BRING CHC POPS TO NCTRL NEBR SUNDAY AFTN AND ACROSS REMAINDER OF FA SUNDAY NIGHT. LINGERING CHC MONDAY AS FRONT AND UPPER TROUGH ADVANCE EAST OF AREA. HIGHS MONDAY IN THE MID 70S TO LOWER 80S...THEN UPPER RIDGE BEGINS TO BUILD IN AGAIN FOR TUESDAY BRINGING HIGHS AT LEAST INTO THE LOWER 80S. && .HYDROLOGY... FLASH FLOOD WARNINGS CONTINUE FOR CHASE...WESTERN PERKINS..AND KEITH COUNTIES THIS AFTERNOON. REPORTS OF OVER 5 TO 9 INCHES LAST NIGHT IN ADDITION TO RAINFALL THIS AFTERNOON PLACE THESE COUNTIES IN A HIGH STATE OF ALERT. THERE IS A CONTINUATION OF THE POTENTIALLY VERY HEAVY RAINFALL AGAIN EXPECTED TONIGHT INTO TOMORROW ACROSS THE ENTIRE FORECAST AREA...THUS HAVE CONTINUED THE FLASH FLOOD WATCH THRU TOMORROW. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20 MPH...HOWEVER BACKBUILDING AND TRAINING WILL BE THE MAIN SOURCE FOR THE HEAVY RAINFALL. PW/S NEARING ALLTIME HIGHS FOR JUNE AND THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE BEEN PROLIFIC RAIN PRODUCERS WITH HOURLY RATES NEAR 2 INCHES. .AVIATION... NMRS TSRA ACROSS THE REGION THE NEXT 24 HOURS AS STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. HEAVY RAIN WITHIN STRONGEST STORMS WILL REDUCE VSBYS AT TIMES TO LESS THAN 2 MILES. HAIL GENERALLY LESS THAN 1 INCH WILL ALSO BE POSSIBLE. CIGS WILL VARY GREATLY FOR THE ENTIRE REGION AS STORMS MOVE NORTH NORTHEAST. GENERALLY VFR TO MVFR CONDITIONS EXPECTED THROUGH MOST OF THE NIGHT...HOWEVER ISOLATED CELLS AND TOWARDS MORNING...IFR CIGS WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES UNTIL 00Z THURSDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && KAR/MJM
Hazardous weather outlook, Jun 12, 3:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUN 12 2007 /225 PM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT TRIGGERING NUMEROUS THUNDERSTORMS WHICH WILL LAST INTO WEDNESDAY. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. AS THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING IS EXPECTED. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND TOMORROW. WATER OVER ROADWAYS AND OTHER FLOODING CONDITIONS ARE TO BE REPORTED TO LOCAL LAW ENFORCEMENT AND PASSED ONTO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 12, 1:09 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MERRIMAN 42.92N 101.70W
06/12/2007 E1.00 INCH CHERRY NE PUBLIC
QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15
MINUTES REPORTED BY THE PUBLIC.
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 8:01 PM CDT | Flash Flood Warning | LBF | Chase | 119 min |
| Jun 11, 8:11 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 6 hr |
| Jun 11, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 11, 10:31 PM CDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 12, 1:17 AM CDT | Tornado Warning | LBF | Chase | 43 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LBF | Chase | 6 hr |
| Jun 12, 2:23 AM CDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 3:39 AM CDT | Flash Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 48 hr |
| Jun 12, 7:54 AM CDT | Flash Flood Warning | LBF | Chase | 4 hr |
| Jun 12, 12:19 PM CDT | Flash Flood Warning | LBF | Chase, Perkins | 6 hr |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| Jun 12, 1:23 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| Jun 12, 2:28 PM CDT | Flash Flood Warning | LBF | Keith | 6 hr |
| Jun 12, 2:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 12, 3:43 PM CDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Jun 12, 4:22 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.